Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 33, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 28, 2018, 2:42 PM MDT for 8 counties in Colorado. It took effect at Jun 29, 2018, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2018, 2:42 PM MDT (20:42 UTC)
- In effect from
- Jun 29, 2018, 11:00 AM MDT
- Expired
- Jun 29, 2018, 6:50 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 108 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842 WWUS85 KBOU 282042 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 242 PM MDT Thu Jun 28 2018 ...EXTREME FIRE DANGER IN THE MOUNTAINS TODAY... .Very hot and very dry conditions with wind gusts of 25 to 40 mph will continue to produce extreme fire danger across the northern Colorado mountains this afternoon and evening. The fire danger will also be elevated on the plains. In addition, isolated high based showers and thunderstorms will produce wind gusts to 50 mph and possibly dry lightning. Little to no rainfall is expected. Conditions will not be as extreme on Friday, but fire danger will still be very high, especially in the mountains and mountain valleys where winds will gust to 30 mph. Please pay attention to restrictions on fires and fireworks. Check with your local fire department, sheriff, or land managers for details on what is allowed. COZ211-213-214-291200- /O.UPG.KBOU.FW.A.0019.180629T1700Z-180630T0300Z/ /O.NEW.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/ /O.CON.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 242 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH, MIDDLE, AND SOUTH PARKS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH, MIDDLE, AND SOUTH PARKS... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 9 PM MDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 211...213 and 214. * Timing...11 AM MDT to midnight Thursday evening, then again late Friday morning through Friday evening. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 percent. * Impacts...Rapid fire growth and spread will be possible under these hot, dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ217-218-291200- /O.NEW.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/ /O.CON.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/ West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 242 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL COLORADO... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL COLORADO... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 9 PM MDT Friday. * Affected Area...Fire Weather Zones 217 and 218. * Timing...11 AM MDT to midnight Thursday evening, then again late Friday morning through Friday evening. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Rapid fire growth and spread will be possible under these hot, dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ212-215-216-238-290600- /O.CON.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- 242 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS, LARIMER AND NORTHWEST WELD COUNTIES, AND THE MOUNTAINS AROUND I-70... * Affected Area...Fire Weather Zones 212...215...216 and 238. * Timing...11 AM MDT to midnight Thursday evening. * Winds...Southwest 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 5 percent. * Impacts...Rapid fire growth and spread will be possible under these hot, dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
114 WWUS85 KBOU 290330 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 930 PM MDT Thu Jun 28 2018 ...EXTREME FIRE DANGER IN THE MOUNTAINS AGAIN FRIDAY... .Temperatures have cooled this evening along with diminishing winds. This has offered some relief from the extreme fire danger levels earlier today. Humidity recoveries are still expected to be poor overnight. The Red Flag Warning for this evening has been cancelled. Very hot and very dry conditions with wind gusts of 20 to 35 mph are expected again Friday which will produce extreme fire danger across the northern and central Colorado mountains Friday afternoon and evening. Please pay attention to restrictions on fires and fireworks. Check with your local fire department, sheriff, or land managers for details on what is allowed. COZ211-213-214-217-218-291130- /O.CAN.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/ /O.CON.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 930 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL COLORADO... ...RED FLAG WARNING FOR TONIGHT IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL COLORADO... * Affected Area...Fire Weather Zones 211...213...214...217 and 218. * Timing...Late Friday morning through Friday evening. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Rapid fire growth and spread will be possible under these hot, dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ212-291130- /O.CAN.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/ /O.EXA.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- 930 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS AROUND I-70... ...RED FLAG WARNING TONIGHT IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS AROUND I-70... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 11 AM to 9 PM MDT Friday. * Affected Area...Fire Weather Zone 212. * Timing...Late Friday morning through Friday evening. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Rapid fire growth and spread will be possible under these hot, dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-216-238-290430- /O.CAN.KBOU.FW.W.0032.000000T0000Z-180629T0600Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Larimer County Below 6000 Feet/Northwest Weld County- 930 PM MDT Thu Jun 28 2018 ...RED FLAG WARNING FOR TONIGHT IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS, LARIMER AND NORTHWEST WELD COUNTIES... The National Weather Service in Denver has cancelled the Red Flag Warning. As temperatures have cooled this evening, relative humidity levels have slowly increased. Winds have also diminished, helping to reduce the fire danger levels and fire behaviors. Humidity recovery is still expected to be poor overnight. $$
633 WWUS85 KBOU 291051 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 451 AM MDT Fri Jun 29 2018 ...EXTREME FIRE DANGER IN THE MOUNTAINS AGAIN FRIDAY... .Very hot and very dry conditions with wind gusts of 20 to 35 mph are expected again today which will produce extreme fire danger across the northern and central Colorado mountains this afternoon and evening. While temperatures are expected to be a few degrees cooler than yesterday, there is a bit more of a threat of weak showers producing localized very gusty winds and isolated dry lightning. Please pay attention to restrictions on fires and fireworks. Check with your local fire department, sheriff, or land managers for details on what is allowed. COZ211>214-217-218-292200- /O.CON.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 451 AM MDT Fri Jun 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL COLORADO... * Affected Area...Fire Weather Zones 211...212...213...214... 217 and 218. * Timing...Late Friday morning through Friday evening. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Rapid fire growth and spread will be possible under these hot, dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
034 WWUS85 KBOU 291652 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1052 AM MDT Fri Jun 29 2018 ...EXTREME FIRE DANGER IN THE MOUNTAINS AGAIN FRIDAY... .Hot and very dry conditions will prevail once again today from the Front Range mountains westward. Strengthening southwest flow aloft ahead of a sharp upper level trough approaching Colorado is expected to produce gusty west-southwest surface winds through this evening. In addition, there is a slight chance that a high based mostly dry showers and/or thunderstorms could form mainly over the higher terrain after 3 pm today. These showers could produce sudden wind gusts to around 45 mph. All these conditions add up to extreme fire danger for the mountains and high valleys of north central Colorado this afternoon and evening. Please pay attention to restrictions on fires and fireworks. Check with your local fire department, sheriff, or land managers for details on what is allowed. COZ211>214-217-218-300100- /O.CON.KBOU.FW.W.0033.180629T1700Z-180630T0300Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 1052 AM MDT Fri Jun 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF NORTH CENTRAL COLORADO... * Affected Area...Fire Weather Zones 211...212...213...214... 217 and 218. * Timing...Until 9 PM MDT this Friday evening. * Winds...Southwest 10 to 15 mph with gusts up to 30 mph. * Relative Humidity...As low as 7 percent. * Impacts...Rapid fire growth and spread are strongly possible with these hot, dry and breezy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Baker
156 WWUS85 KBOU 300050 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 650 PM MDT Fri Jun 29 2018 COZ211>214-217-218-300200- /O.CAN.KBOU.FW.W.0033.000000T0000Z-180630T0300Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 650 PM MDT Fri Jun 29 2018 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS AND HIGH VALLEYS OF NORTH CENTRAL COLORADO... The National Weather Service in Denver has cancelled the Red Flag Warning. Temperatures have begun cooling off for the evening and winds will be on the decrease over the next few hours. Lower temperatures mean rising humidities, however humidity recovery overnight will be poor or moderate. Fire danger levels and fire behavior should decrease through the night. An upper level weather disturbance will be moving over northern Colorado on Saturday which should bring some cooler temperatures, but also gusty winds. Not much precipitation is expected, so wildfires may become active again as shifting wind directions may move fires into fresh fuels. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 28, 10:23 AM MDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 28, 10:23 AM MDT, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1023 AM MDT Thu Jun 28 2018 .UPDATE... Issued at 1023 AM MDT Thu Jun 28 2018 Very warm start to the morning with the 10am (953am) observation at KDEN showing 93 degrees. The 12Z sounding at KDNR showed a 700mb temperature of 19.4C, which is 0.6C away from the warmest 12Z 700mb temperature (Since 1948). So breaking the daily record high of 99 degrees is almost certain. Will have a chance to tie or break the all time record of 105 degrees. Dew points over the northeast corner of Colorado are very high with readings in the upper 60s to lower 70s. This will be short lived. As temperatures warm and the airmass mixes, the dew points will plummet. The HRRR model shows dew points going from the lower 70s this morning to the upper 20s to lower 30s mid to late this afternoon. The 12Z sounding shows a very dry airmass just off the surface, so this looks reasonable. Water vapor satellite imagery showing a weak wave over southern Utah. This should rotate northeast over Colorado this afternoon and produce some high based showers, and possibly a few weak thunderstorms. Biggest concerns here will be strong outflow winds to 60 mph and possibly lighting with little to no rainfall. && .SHORT TERM...(Today and tonight) Issued at 423 AM MDT Thu Jun 28 2018 Last of the overnight showers moving out of the northeast corner of Colorado at this time. Not much rain with these, but they produced a large heat burst event with temperatures in the 80s and 40-50 mph winds much of the night between Sterling and Julesburg. Julesburg got as warm as 97 degrees at 142 am! This is indicative of how hot the air aloft is. Models showed 2-4 degrees C of warming over yesterday, along with drying aloft that will mix to the surface. The foothills are already warm and dry, with temperatures in the 70s and dew points in the 20s and 30s, so the moisture around Denver will be gone fast, and the temperatures will warm quickly. It will take a little longer on the plains, but the models showing the moisture mixing out enough to prevent convection look reasonable. There are some hints of some dry convection late in the day in the moisture fields, HRRR winds, and simulated satellite images though no precipitation is generated. This has a pretty consistent focus in the Pikes Peak region spreading northeast in the early evening. If true, this could generate an area of stronger winds and perhaps some dry lightning that would be problematic. Overall the forecast is in good shape with near record temperatures everywhere. It will stay warm tonight, though clearing and decoupling should allow lower elevations to cool off somewhat. Areas with drainage winds and especially the foothills should stay pretty warm again overnight. See below for more fire weather details. .LONG TERM...(Friday through Wednesday) Issued at 423 AM MDT Thu Jun 28 2018 There will be fairly strong southwesterly flow aloft for the CWA Friday and Friday night as an upper trough moves eastward into Colorado by 12Z Saturday. The trough moves across the forecast area Saturday afternoon and night. By 12Z Sunday morning, it is east of the CWA with weak zonal flow over us. There is weak upward vertical velocity in the synoptic scale on Friday and Friday night, with it getting a bit stronger Saturday morning. Downward energy is in place from 21Z Saturday afternoon to about midnight. The low level pressure, wind and thickness fields show a weak cold front to push into the CWA after 06Z late Friday night, then a stronger one late Saturday afternoon. The low level winds are mostly dominated by downsloping on Friday. By late day, some easterly component is expected, with northerly upslope by 09Z/12Z Saturday morning. East-northeasterly flow dominates on Saturday, with another push of due northerly winds late in the day into the early evening hours. After midnight, weak diurnal drainage patterns may win out. Concerning moisture, precipitable water progs show a range of 0.25 inch west to 0.75 inch eastern CWA on Friday. Friday night, 0.75 inch amounts cover most the plains. By later Saturday, 1.00 inch amounts cover most of the plains. CAPE is mainly over the far east both late day Friday and late day Saturday. The NAM has pretty high values, the GFS does not. The QPF fields show a tad of measurable rainfall over the far northeastern corner Friday night. All the models show limited measurable rainfall over the plains and foothills Saturday afternoon and evening. Will go with 0-10% pops on Friday afternoon and night. For Saturday, with the increased moisture and upslope over the plains and foothills will go with 10-30%s pops in those areas. For temperatures, Friday's highs are 1-4 C cooler than today's highs. Saturday's readings cool off another 3-8 C from Friday's. For the later days, Sunday through Wednesday, models show flat upper ridging on Sunday and Monday. On Tuesday and Wednesday, the upper ridge is east and southeast of Colorado with southwesterly flow aloft for the CWA. Moisture remain sparse and temperatures are above normals. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1023 AM MDT Thu Jun 28 2018 VFR conditions will prevail through Friday. Southwest winds are expected to increase and turn a little more westerly after 18Z. High based showers will produce dry microbursts winds to 40-50 knots. Will likely add a tempo for these stronger outflow winds from 22- 02Z. && .FIRE WEATHER... Issued at 423 AM MDT Thu Jun 28 2018 Very hot temperatures and dry air will create dangerous fire weather conditions today. While winds will generally not be strong, it is expected to become breezy in most mountain areas in the afternoon, with wind gusts of 20-30 mph. The winds will also spread out into the Cheyenne Ridge area. It appears conditions will be bad enough in the central mountains and southern Front Range foothills to add these areas to today's Red Flag Warning. We also extended the warning until midnight, as humidity recovery will be slow this evening, especially in the foothills. There is some potential for strong winds over the plains south of Interstate 70 in the late afternoon and evening. At this time, it looks like widespread winds will be in the 10-20 mph range. However, weak convection may produce stronger outflow winds. If these become widespread, then Red Flag conditions will occur for a few hours. Isolated dry lightning is also possible in this area. We will be monitoring the potential for this. On Friday, South, North and Middle Parks all the potential extreme fire weather conditions due to low relative humidities, very warm temperatures and winds gusts form 20-30 mph by afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight for COZ211>218-238. Fire Weather Watch from Friday morning through Friday evening for COZ211-213-214. && UPDATE...Meier SHORT TERM...Gimmestad LONG TERM...RJK AVIATION...Meier FIRE WEATHER...Gimmestad/RJK
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Thu Jun 28 2018 COZ030>051-291200- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Thu Jun 28 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Very hot and very dry air will be over Colorado today. High temperatures will range from the upper 90s to 105 on the plains, with 70s and 80s in the mountains. Humidities will drop below 10 percent in most areas this afternoon. The fire danger will be greatest in the mountains, where wind gusts of 25 to 35 mph are expected this afternoon. A few weak showers or thunderstorms may develop toward evening south and southeast of Denver. If this happens, they could produce wind gusts to 50 mph and lightning, but little or no rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Hot temperatures, low relative humidity and gusty southwest winds may again result in extreme wildland fire danger for the high mountain valleys Friday afternoon and evening. There is also a slight chance of thunderstorms late Friday afternoon and evening mainly on the plains. Strong gusty winds will be the main concern with these storms. Storm chances should then increase Saturday with the arrival of cooler and more humid air behind a couple of cold fronts. Sunday through Tuesday, the chance of thunderstorms should decrease, then increase again on Wednesday with the arrival of subtropical moisture. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Meier/Baker
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:01 PM MDT | Special Weather Statement | BOU | Broomfield | 44 min |
| Jun 27, 6:10 PM MDT | Special Weather Statement | BOU | Broomfield | 50 min |
| Jun 27, 7:01 PM MDT | Special Weather Statement | BOU | Arapahoe | 29 min |
| Jun 28, 4:37 AM MDT | Fire Weather Watch | BOU | Grand, Jackson, Park, Summit | 10 hr |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.